Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 285, NWS Goodland, KS

August 4, 2015Hitchcock County, Nebraska; Rawlins County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 4, 2015, 1:24 PM CDT for Hitchcock County, Nebraska; Rawlins County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 1:24 PM CDT (18:24 UTC)
Expired
Aug 4, 2015, 2:15 PM CDT
In force
51 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rawlins County, KS, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 104 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 1:42 PM CDTHAIL 110 Nw Herndon, NEHEAVY RAIN FELL ALONG WITH QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WUUS53 KGLD 041824
SVRGLD
KSC153-NEC087-041915-
/O.NEW.KGLD.SV.W.0285.150804T1824Z-150804T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
124 PM CDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
  SOUTHEASTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 215 PM CDT

* AT 124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  TRENTON...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HERNDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4013 10077 3988 10075 3997 10108 4014 10102
TIME...MOT...LOC 1824Z 281DEG 19KT 4004 10096 

HAIL...1.00IN
WIND...60MPH
 
$$

024
2 follow-up statements
369 
WWUS53 KGLD 041841
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
141 PM CDT TUE AUG 4 2015

KSC153-NEC087-041915-
/O.CON.KGLD.SV.W.0285.000000T0000Z-150804T1915Z/
RAWLINS KS-HITCHCOCK NE-
141 PM CDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES...

AT 140 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF HERNDON...OR 12 MILES SOUTHEAST OF TRENTON...MOVING EAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HERNDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4013 10077 3988 10075 3997 10108 4014 10102
TIME...MOT...LOC 1840Z 288DEG 13KT 4002 10091 

HAIL...1.00IN
WIND...60MPH
 
$$

024
647 
WWUS53 KGLD 041912
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM CDT TUE AUG 4 2015

KSC153-NEC087-041922-
/O.EXP.KGLD.SV.W.0285.000000T0000Z-150804T1915Z/
RAWLINS KS-HITCHCOCK NE-
212 PM CDT TUE AUG 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAWLINS AND
SOUTHEASTERN HITCHCOCK COUNTIES WILL EXPIRE AT 215 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.

LAT...LON 4013 10077 3988 10075 3997 10108 4014 10102
TIME...MOT...LOC 1910Z 281DEG 19KT 4002 10091 

$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:54 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 4, 9:54 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
854 AM MDT TUE AUG 4 2015

.UPDATE...
ISSUED AT 854 AM MDT TUE AUG 4 2015

EXPIRED DENSE FOG ADVISORY FOR SW NEBRASKA.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 335 AM MDT TUE AUG 4 2015

AS OF 4 AM CDT...3 AM MDT...SKIES ACROSS THE TRI-STATE REGION ARE
MOSTLY CLOUDY AS THUNDERSTORM ANVIL CIRRUS MOVES OVER AND STATUS/FOG
DEVELOPS OVER SOUTHWEST NEBRASKA. TEMPERATURES ARE IN THE LOW 60S TO
LOW 70S. WINDS ARE LIGHT AND VARIABLE. AT THE SURFACE...A WEAK COLD
FRONT IS LOCATED ROUGHLY ALONG AN IMPERIAL NEBRASKA TO NORTON KANSAS
LINE. FOG HAS DEVELOPED IN THE VICINITY OF THIS FRONT AND DENSE FOG
IS BEING OBSERVED IN SOUTHWEST NEBRASKA AT MCCOOK AND IMPERIAL. AN
AREA OF LOW PRESSURE EXTENDED ALONG THE FRONT RANGE. ALOFT...A
SIGNIFICANT SHORTWAVE TROUGH IS LOCATED OVER WESTERN COLORADO...
SLOWLY SLIDING EAST THIS MORNING. IT IS THIS TROUGH THAT WILL
PROVIDE THE LIFT FOR SEVERE THUNDERSTORMS THIS AFTERNOON.

INITIAL FORECAST CONCERN THIS MORNING IS THE DEVELOPMENT OF DENSE
FOG. AS MENTIONED ABOVE...DENSE FOG IS BEING OBSERVED ACROSS
SOUTHWEST NEBRASKA IN THE VICINITY OF A STALLED FRONT. MOISTURE HAS
POOLED HERE AND WITH TEMPERATURES FALLING...FOG WAS EASILY ABLE TO
DEVELOP. HIGH RESOLUTION GUIDANCE INDICATES THAT DENSE FOG SHOULD
REMAIN CONFINED TO THE FRONT IN SOUTHWEST NEBRASKA. CAN'T RULE OUT
SOME DENSE FOG IN YUMA COUNTY COLORADO AND EXTREME NORTHWEST KANSAS
BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE DENSE FOG
ADVISORY. TRENDS WILL BE MONITORED IN CASE THE DENSE FOG ADVISORY
NEEDS TO BE EXPANDED.

THE MOST HAZARDOUS WEATHER DURING THE SHORT-TERM FORECAST PERIOD
COMES IN THE FORM OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. AFTER COLLABORATION WITH THE STORM PREDICTION CENTER...A
SLIGHT RISK OF SEVERE WEATHER WAS ISSUED. ACCORDING TO LATEST
CONVECTION ALLOWING MODELS...STORMS MAY FIRE QUITE EARLY THIS
AFTERNOON...AROUND TO JUST AFTER NOON...ALONG THE STALLED FRONTAL
BOUNDARY AND A DRYLINE THAT WILL TAKE SHAPE ALONG A YUMA COLORADO TO
LEOTI KANSAS LINE. BY THIS TIME...A HIGHLY UNSTABLE AIRMASS WILL
TAKE SHAPE AND FORECAST SOUNDINGS INDICATE NO CAPPING INVERSION.
SBCAPE OF 2000-3000 J/KG...850-500 MB LAPSE RATES OF 7-8 C/KM AND
DCAPE APPROACHING 1000-1500 J/KG CHARACTERIZE THE THERMODYNAMIC
ENVIRONMENT. AS THE SHORTWAVE AND ASSOCIATED WIND MAX MOVE OVER...
0-6 KM BULK SHEAR GROWS TO 35-55 KNOTS WITH 0-3 KM HELICITY
APPROACHING 200 M2/S2...POSSIBLY 300 M2/S2. LCLS FOR THIS EVENT ARE
PROJECTED TO BE AROUND 1000M...CLIMATOLOGICALLY FAVORABLE FOR
TORNADOES. IN THE END...DO EXPECT A SEVERE WEATHER OUTBREAK TODAY
WITH SUPERCELLS AS THE INITIAL CONVECTIVE MODE. LARGE HAIL...
DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO ARE POSSIBLE. RIGHT
MOVING STORMS WILL MOVE SOUTHEAST AT 10-20 MPH AND EVENTUALLY FORM
INTO AN MCS OR TWO. AS THE MCS DEVELOPS...THE TORNADO THREAT
DIMINISHES. STORMS SHOULD EXIT THE REGION AROUND TO SHORTLY AFTER
MIDNIGHT.

THE OTHER THREAT TO WATCH IS HEAVY RAINS AND FLASH FLOODING.
PRECIPITABLE WATER VALUES SHOULD APPROACH 1.50" TO 1.75" BY THIS
EVENING AS MOISTURE ADVECTION PERSISTS. IN ADDITION...RIGHT MOVING
SUPERCELL STORMS SHOULD MOVE PARALLEL TO THE DRYLINE. THIS INCREASES
THE THREAT FOR TRAINING STORMS. AS A RESULT...FLASH FLOODING WILL BE
A CONCERN BUT UNSURE WHERE THE HIGHEST THREAT TAKES SHAPE THIS
AFTERNOON. THIS THREAT HIGHLY DEPENDS ON THE DRYLINE LOCATION. AS OF
NOW...ANTICIPATE THE FLASH FLOODING THREAT TO BE SOMEWHERE ALONG AND
EAST OF A BENKELMAN NEBRASKA TO GOVE KANSAS LINE.

ONCE THIS SHORTWAVE TROUGH PASSES...ANTICIPATE MOSTLY DRY WEATHER
WEDNESDAY AND THURSDAY. WITH A MOISTURE BOUNDARY STILL IN PLACE...
CAN NOT COMPLETELY RULE OUT A FEW ISOLATED STORMS ON THURSDAY.
TEMPERATURES WILL WARM DURING MID-WEEK WITH HIGHS IN THE MID TO
UPPER 90S LIKELY THURSDAY.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 230 AM MDT TUE AUG 4 2015

THE H5 RIDGE REMAINS IN PLACE OVER CENTRAL TEXAS FRIDAY THROUGH MONDAY.
BOTH THE GFS AND ECMWF ARE IN GOOD AGREEMENT UPON THE STRENGTH AND
PLACEMENT OF THE RIDGE. SEVERAL WEAK SHORTWAVES WILL ROTATE AROUND THE
OUTER PERIPHERY AND PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS ON
FRIDAY AND SATURDAY. THE 0 TO 6KM SHEAR WILL BE IN THE 45 TO 55KT RANGE
WITH CAPE VALUES IN THE 1500 TO 2000 J/KG RANGE THUS STRONG TO SEVERE
STORMS WILL BE POSSIBLE. SEVERE INDICES LOOK SLIGHTLY LESS FAVORABLE ON
SATURDAY. THE GFS IS A BIT MORE AMPLIFIED AND PROGRESSIVE WITH THE
TIMING BUT NOT BY A SIGNIFICANT AMOUNT. RAIN CHANCES REMAIN LOW ON
SUNDAY WITH BOTH MODELS IN AGREEMENT THEREFORE I KEPT THE POPS AT OR
BELOW 20 PERCENT. ANOTHER SHORTWAVE ROTATES AROUND AND INTERACTS WITH A
WEAK STATIONARY THETA E BOUNDARY ON MONDAY AND WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ESPECIALLY IN THE NORTHERN AND EASTERN
PORTIONS OF THE CWA.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 534 AM MDT TUE AUG 4 2015

VFR CONDITIONS ANTICIPATED AT KGLD OVER THE NEXT 24 HOURS. UNLIKE
KGLD...KMCK IS CURRENTLY ENGULFED IN DENSE FOG. FOG FORMED IN THE
VICINITY OF A STALLED FRONT WHERE MOISTURE IS POOLED. FOG SHOULD
DISSIPATE BY LATE MORNING. THUNDERSTORM DEVELOPMENT OCCURS THIS
AFTERNOON AS A VIGOROUS DISTURBANCE PUSHES THROUGH. STORMS LIKELY
DEVELOP ON A DRYLINE AND THE PREVIOUSLY MENTIONED FRONT. STORMS
WILL MOVE OVER KMCK BUT UNSURE IF THEY WILL REACH KGLD. FOR
NOW...MENTIONED VCTS AT KGLD. STORMS LIKELY EXIT THE REGION THIS
EVENING. ANOTHER ROUND OF FOG IS POSSIBLE...ESPECIALLY AT KMCK.
PLACED A MVFR FOG MENTION INTO KMCK TAF FOR NOW.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.

&&

UPDATE...024
SHORT TERM...RRH
LONG TERM...TL
AVIATION...RRH
Hazardous weather outlook, Aug 4, 3:54 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
254 AM MDT TUE AUG 4 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-050900-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
254 AM MDT TUE AUG 4 2015 /354 AM CDT TUE AUG 4 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

DENSE FOG HAS DEVELOPED THIS MORNING ACROSS SOUTHWEST NEBRASKA.
VISIBILITIES AS LOW AS ONE QUARTER MILE ARE EXPECTED UNTIL MID-
MORNING.

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON GENERALLY EAST
OF A YUMA COLORADO TO LEOTI KANSAS LINE. THE MAIN THREATS WITH
THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND PERHAPS A
TORNADO. HEAVY RAINFALL AND FLASH FLOODING MAY ALSO BE A CONCERN
FOR LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Aug 4, 11:00 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1100 AM CDT TUE AUG 4 2015

NEZ080-081-041645-
RED WILLOW NE-HITCHCOCK NE-
1100 AM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HITCHCOCK AND
WESTERN RED WILLOW COUNTIES UNTIL 1145 AM CDT...

AT 1100 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF MCCOOK...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCOOK AND INDIANOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4026 10032 4001 10066 4013 10084 4035 10066
      4035 10046
TIME...MOT...LOC 1600Z 219DEG 15KT 4013 10069

024
Local storm report, Aug 4, 11:34 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     HEAVY RAIN       CULBERTSON              40.23N 100.84W
08/04/2015  M2.00 INCH       HITCHCOCK          NE   CO-OP OBSERVER

&&

024
Special weather statement, Aug 4, 12:02 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1202 PM CDT TUE AUG 4 2015

NEZ080-041745-
HITCHCOCK NE-
1202 PM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HITCHCOCK COUNTY UNTIL
1245 PM CDT...

AT 1202 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF PALISADE...OR 8 MILES NORTH OF TRENTON...MOVING
EAST AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRENTON AND CULBERTSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4017 10076 4004 10103 4028 10124 4035 10109
      4035 10076
TIME...MOT...LOC 1702Z 247DEG 12KT 4029 10100

024
Local storm report, Aug 4, 12:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1144 AM MDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     HAIL             15 SE MCCOOK            40.05N 100.42W
08/04/2015  E1.00 INCH       RED WILLOW         NE   TRAINED SPOTTER

&&

024
Local storm report, Aug 4, 12:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1155 AM MDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HEAVY RAIN       15 SE MCCOOK            40.05N 100.42W
08/04/2015  M3.25 INCH       RED WILLOW         NE   TRAINED SPOTTER

&&

024
Special weather statement, Aug 4, 1:20 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
120 PM CDT TUE AUG 4 2015

NEZ080-041900-
HITCHCOCK NE-
120 PM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HITCHCOCK COUNTY UNTIL
200 PM CDT...

AT 119 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF TRENTON...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRENTON AND CULBERTSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4024 10076 4006 10076 4000 10107 4000 10108
      4016 10117 4033 10081
TIME...MOT...LOC 1819Z 247DEG 12KT 4011 10104

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:43 AM CDTDense Fog AdvisoryGLDDundy, Hitchcock, Red Willow6 hr
Aug 4, 11:00 AM CDTSpecial Weather StatementGLDRed Willow45 min
Aug 4, 12:02 PM CDTSpecial Weather StatementGLDHitchcock43 min
Aug 4, 12:16 PM CDTFlash Flood WarningGLDHitchcock3 hr
Aug 4, 12:21 PM CDTSevere Thunderstorm WarningGLDRed Willow39 min
Aug 4, 12:24 PM CDTSevere Thunderstorm WarningGLDHitchcock51 min
Aug 4, 1:20 PM CDTSpecial Weather StatementGLDHitchcock40 min
Aug 4, 1:57 PM CDTSevere Thunderstorm WarningGLDDundy, Hitchcock48 min
Aug 4, 2:13 PM CDTFlash Flood WarningGLDHitchcock, Red Willow3 hr
Aug 4, 2:16 PM CDTSevere Thunderstorm WarningGLDDundy, Hitchcock44 min
Aug 4, 2:48 PM CDTSevere Thunderstorm WarningGLDHitchcock, Red Willow57 min
Aug 4, 2:51 PM CDTSevere Thunderstorm WarningGLDHitchcock, Red Willow39 min
Aug 4, 2:56 PM CDTTornado WarningGLDRed Willow34 min
Aug 4, 3:22 PM CDTSevere Thunderstorm WarningGLDRed Willow53 min
Aug 4, 3:23 PM CDTTornado WarningGLDRed Willow19 min
Aug 3, 7:54 PM CDTSpecial Weather StatementGLDWichita51 min
Aug 3, 8:19 PM CDTSpecial Weather StatementGLDWichita41 min
Aug 3, 8:37 PM CDTFlash Flood WarningGLDWichita3 hr
Aug 3, 9:52 PM CDTFlash Flood WarningGLDGreeley3 hr
Aug 4, 1:14 PM CDTSevere Thunderstorm WarningGLDCheyenne61 min
Aug 4, 1:29 PM CDTSevere Thunderstorm WarningGLDRawlins46 min
Aug 4, 1:44 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins46 min
Aug 4, 2:14 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas46 min
Aug 4, 2:23 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas52 min
Aug 4, 2:56 PM CDTSevere Thunderstorm WarningGLDThomas49 min
Aug 4, 2:58 PM CDTSevere Thunderstorm WarningGLDRawlins26 min
Aug 4, 3:00 PM CDTSevere Thunderstorm WarningGLDCheyenne45 min
Aug 4, 3:32 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas58 min
Aug 4, 3:36 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton54 min
Aug 4, 3:56 PM CDTSpecial Weather StatementGLDSherman49 min
Aug 4, 4:09 PM CDTSevere Thunderstorm WarningGLDGove36 min
Aug 4, 4:12 PM CDTSevere Thunderstorm WarningGLDGraham, Norton63 min
Aug 4, 4:16 PM CDTSevere Thunderstorm WarningGLDGraham59 min
Aug 4, 4:23 PM CDTSevere Thunderstorm WarningGLDGove, Logan22 min
Aug 4, 4:24 PM CDTSevere Thunderstorm WarningGLDGove28 min
Aug 4, 4:51 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan39 min
Aug 4, 4:54 PM CDTSpecial Weather StatementGLDGove51 min
Aug 4, 5:10 PM CDTSevere Thunderstorm WarningGLDGraham, Norton, Sheridan65 min
Aug 4, 5:24 PM CDTSpecial Weather StatementGLDGove51 min
Aug 4, 5:33 PM CDTSevere Thunderstorm WarningGLDGove21 min
Aug 4, 6:22 PM CDTSpecial Weather StatementGLDGraham38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.